Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 11, 2007, 4:47 PM CDT for Escambia County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 11, 2007, 5:20 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, AL
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 112147 SVRMOB ALC053-112230- /O.NEW.KMOB.SV.W.0120.070811T2147Z-070811T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 447 PM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF BREWTON... * UNTIL 530 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR APPLETON...OR ABOUT 11 MILES NORTH OF BREWTON...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIRKLAND BY 455 PM CDT... 6 MILES EAST OF FOSHEE BY 505 PM CDT... BREWTON AND 8 MILES WEST OF ROCK HILL BY 510 PM CDT... EAST BREWTON AND 6 MILES EAST OF OSAKA BY 515 PM CDT... KEEGO BY 520 PM CDT... LAT...LON 3126 8703 3126 8724 3100 8725 3100 8698 $$
1 follow-up statement
000 WWUS54 KMOB 112220 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 519 PM CDT SAT AUG 11 2007 ALC053-112229- /O.CAN.KMOB.SV.W.0120.000000T0000Z-070811T2230Z/ ESCAMBIA AL- 519 PM CDT SAT AUG 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY IS CANCELLED... AT 519 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS NOW WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING IS CANCELLED. LAT...LON 3126 8703 3126 8724 3100 8725 3100 8698 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:40 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 11, 4:40 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT SAT AUG 11 2007
.SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGE
CONTINUES TO TAKE UP A LARGE EXPANSE FROM THE CENTRAL U.S. TO EAST
OF THE MISSISSIPPI RIVER VALLEY THROUGH THE MEDIUM RANGE. OVER THE
SOUTHEAST...UPPER LEVEL HEIGHTS ARE LOWER AS A BROAD UPPER TROF
MOVES EAST THROUGH THE MID ATLANTIC. WITH THE RIDGE MORE OF AN
INFLUENCE FOR OUR AREA...HOT WEATHER WILL BE WITH US FOR SEVERAL
MORE DAYS...ALONG WITH ISOLATED AFTERNOON THUNDERSTORMS MAINLY ALONG
AND SOUTHWEST OF I-65.
LAST NIGHTS LOWS ACROSS THE SOUTHERN HALF OF MOBILE AND BALDWIN
COUNTIES IN ALABAMA...THE SOUTHERN HALF OF ESCAMBIA COUNTY
FLORIDA...AND ALL OF SANTA ROSA AND OKALOOSA COUNTIES IN FLORIDA
WERE 80+ DEGREES LAST NIGHT...FORECAST FOR TONIGHT CALLS FOR 80+
DEGREES FOR THESE SAME AREAS TONIGHT. HEAT INDICES WILL BE 110+
DEGREES AGAIN ON SUNDAY...SO UPGRADED THE HEAT ADVISORY TO AN
EXCESSIVE HEAT WARNING THROUGH 7 PM SUNDAY. LOWS IN THE UPPER 70S
ARE FORECAST ACROSS THE INLAND SECTIONS OF THE WESTERN FLORIDA
PANHANDLE...MEETING THE CRITERIA FOR AN EXTENDED HEAT ADVISORY
THROUGH 7 PM SUNDAY. THE HEAT ADVISORY FOR AREAS FURTHER INLAND WILL
BE ALLOWED TO EXPIRE AT 7 PM THIS EVENING AS OVERNIGHT LOWS WILL BE
BELOW 78 DEGREES. THUNDERSTORMS VERY LATE THIS AFTERNOON WILL DRIFT
SLOWLY TO THE SOUTH...AND DISSIPATE DURING THE EARLY EVENING HOURS.
/22
&&
.LONG TERM WEDNESDAY THROUGH SATURDAY...NO MAJOR CHANGES MADE AT
THIS TIME...AND STILL EXPECT DRIER CONDITIONS THROUGH THE EXTENDED
/22
&&
.MARINE...A TROUGH EXTENDING FROM THE CAROLINAS TO SOUTHERN ALABAMA
WILL DRIFT TO THE COAST OVER THE WEEKEND. SOUTH OF THE TROUGH...WINDS
REMAIN GENERALLY SOUTH TO WEST. NORTH OF THE TROUGH...VARIABLE OR
LIGHT NORTH WINDS WILL PREVAIL. BY THE FIRST OF THE WEEK...THE REGION
WILL BE BETWEEN A WEAK TROUGH OVER THE INLAND AREAS...AND A RIDGE
ACROSS THE GULF. THROUGH MIDWEEK...LIGHT WESTERLY WIND WILL DOMINATE
BECOMING NORTHWEST OVER BAYS AND THE NEAR SHORE WATERS LATE EACH
NIGHT...FOLLOWED BY AN ONSHORE FLOW DURING THE AFTERNOON AND EVENING
HOURS...AND LIGHT WESTERLY ELSEWHERE. /77
&&
.FIRE...A TROUGH EXTENDING FROM THE CAROLINAS TO SOUTHERN ALABAMA
WILL DRIFT TO THE COAST OVER THE WEEKEND. SOUTH OF THE TROUGH...WINDS
ARE SOUTH TO WEST AND NORTH OF THE TROUGH...VARIABLE OR LIGHT NORTH
WINDS WILL PREVAIL. BY THE FIRST OF THE WEEK...THE REGION WILL BE
BETWEEN A WEAK TROUGH OVER THE INLAND AREAS...AND A RIDGE ACROSS THE
GULF. THROUGH MIDWEEK...LIGHT WESTERLY WIND WILL DOMINATE BECOMING
NORTHWEST NEAR THE COAST LATE EACH NIGHT...FOLLOWED BY A SOUTH WIND
DURING THE AFTERNOONS AND EVENINGS...AND LIGHT WESTERLY ELSEWHERE.
LITTLE CHANGE. NO CONCERNS ABOUT CRITERIA...EVEN WITH THE TROUGH
PUSHING OFFSHORE. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 100 77 98 / 05 10 10 10
PENSACOLA 82 97 79 95 / 10 10 20 20
DESTIN 85 94 81 93 / 20 20 20 20
EVERGREEN 74 100 74 98 / 10 10 05 05
WAYNESBORO 69 101 71 99 / 05 05 05 05
CAMDEN 73 101 74 100 / 05 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: AND
INLAND ESCAMBIA.
EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.
HEAT ADVISORY FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Aug 11, 2:14 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 214 PM CDT SAT AUG 11 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 214 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 7 PM THIS EVENING WITH A HEAT ADVISORY CONTINUING IN EFFECT THROUGH 7 PM ELSEWHERE. HEAT INDEX ABOVE 125 DEGREES HAVE BEEN INDICATED BY MEASURED TEMPERATURES AND DEWPOINTS IN THE OBSERVING NETWORK INCLUDING MESONET AND SOME COOPERATIVE OBSERVER STATIONS. HEAT INDEX VALUES RANGING FROM 105 TO 115 ELSEWHERE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT TEMPERATURES TO CONTINUE INTO THE FIRST PART OF THE UPCOMING WEEK BUT HUMIDITY VALUES ARE EXPECTED TO BE LOWER BY SUNDAY...EXCEPT RIGHT ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 2:39 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SAT AUG 11 2007 ALZ059-FLZ003-005-112015- ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA- 239 PM CDT SAT AUG 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES... AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF MCLELLAN MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MUNSON THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 11, 2:39 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SAT AUG 11 2007 ALZ059-FLZ003-005-112015- ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA- 239 PM CDT SAT AUG 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES... AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF SCATTERED THUNDERSTORMS FROM 4 MILES SOUTH OF MCLELLAN TO 5 MILES NORTHWEST OF BIG SPRINGS MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THE INTERSTATE 10 AREA FROM THE ALABAMA FLORIDA LINE TO CRESTVIEW THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 11, 3:41 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT SAT AUG 11 2007 ALZ064-FLZ002-112115- LOWER BALDWIN-COASTAL ESCAMBIA- 341 PM CDT SAT AUG 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND ESCAMBIA COUNTIES... AT 334 PM CDT NATIONAL WEATHER SERVICE RADAR DETECTED A THUNDERSTORM NEAR THE STATE LINE AND INTERSTATE 10...MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BEULAH AND SEMINOLE THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:59 PM CDT | Excessive Heat Warning | MOB | Covington, Escambia | 53 hr |
| Aug 11, 3:10 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.